MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB011, VOYANT 5MM FUSION 44CM, 6/BX; GEI

APPLIED MEDICAL RESOURCES EB011, VOYANT 5MM FUSION 44CM, 6/BX; GEI
Model Number EB011
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 04/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product is being returned for evaluation but lot # is provided.A device history report is to be reviewed by engineering.A follow-up report will be sent once the results have been analyzed.
 
Event or Problem Description
Procedure performed: gastric sleeve.Original: sangrado diferido tras gastric sleeve con gelpoint y voyant de 44cm a una paciente de 32 años que no tomaba ningún tipo de medicación y con niveles de coagulación normales.Tuvo que ser reintervenida a las 24 horas por sangrado en la línea de sección del epiplón, no en la de grapas (ya que los coágulos formados se encontraban debajo de ésta).La paciente sangró casi 1 litro, tuvieron que ponerle unas 4 bolsas de sangre.Translation: bleeding deferred after a sleeve gastrectomy with gelpoint and voyant in a patient of (b)(6) that she didn't take any medication and with normal levels of coagulation.It had to be operated again in the epiplon ( mesentery) not in the stapler line ( because the blood clots were below of that) the patient lost 1 liter of blood and they uses 4 bags of blood to recover the patient.Additional information received from team member on 18 april 2017: the handpiece cannot be returned, because it was thrown away after surgery.April 6 was the date of the first surgery, april 7 the date of the second surgery.The surgeon did not notice any difficulties with the device during the first surgery.Nor were there any alarms on the generator that were out of the ordinary.The serial number of the generator is (b)(4).The model number of the gelpoint is the cngl2.The second surgery was performed laparoscopically.The patient was released last week (week of (b)(6) 2017).She came in for a check-up with the doctor yesterday ((b)(6) 2017) and is now fine.Intervention: "the patient had to be operated again at the mesentery 24 hours after the surgery and had to be given 4 units of blood." patient status: "they hope the patient can be released from the hospital on (b)(6) 2017" updated patient status: "additional information received from team member on 18 april 2017: the patient was released last week (week of (b)(6) 2017).She came in for a check-up with the doctor yesterday ((b)(6) 2017) and is now fine.".
 
Additional Manufacturer Narrative
Investigation summary: the event unit was not returned to applied medical for evaluation.Based on the complainant's description of the event and additional information received, it could not be determined if a device malfunction occurred.In the absence of the subject device, it is difficult to determine the root cause of the event.Although the root cause of the event could not be determined, applied medical is currently implementing appropriate corrective actions within a corrective and preventative action report to mitigate this type of event.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.
 
Event or Problem Description
Additional information received from (b)(6) on 21 april 2017: the jaws were cleaned often during the procedure, as the hospital has always done with both voyant and ligasure, because "we were warned to do it".

Brand Name
EB011, VOYANT 5MM FUSION 44CM, 6/BX
Common Device Name
GEI
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6507805
Report Number2027111-2017-01720
Device Sequence Number16554538
Product Code GEI
UDI-Device Identifier00607915134754
UDI-Public(01)00607915134754(17)170516(30)01(10)1254042
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K141288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/16/2017
Device Model NumberEB011
Device Catalogue Number101427001
Device Lot Number1254042
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/20/2017
Supplement Report FDA Received Date05/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;